Maine, 2010Tornado and Hail in Maine, June 5, 2010
June 5, 2010 · NWS GYX · 14 events in 5 counties and zones
A strong short wave approaching from the northwest and a prefrontal trough were the catalyst for severe thunderstorms and some super cells across northern New England on the afternoon of June 5th. As early morning convection associated with a warm front, some of which was severe, moved east of the area, strong surface heating and good low level shear combined to produce several long lived…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong short wave approaching from the northwest and a prefrontal trough were the catalyst for severe thunderstorms and some super cells across northern New England on the afternoon of June 5th. As early morning convection associated with a warm front, some of which was severe, moved east of the area, strong surface heating and good low level shear combined to produce several long lived thunderstorms. A super cell, which earlier dropped an EF0 tornado in northern New Hampshire, moved into southern Oxford county producing 1 to 2 inch hail and spawning an EF1 tornado. The tornado first touched down in the town of Paris and moved east through portions of Oxford and Hebron. This storm remained severe as it crossed central Maine producing large hail, damaging winds and several reports of funnel clouds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 5, 2:50 AM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 5, 2:50 AM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
350 AM EDT SAT JUN 5 2010
.SYNOPSIS...
A FRONTAL BOUNDARY DRAPES ITSELF ACROSS THE REGION OVER THE
WEEKEND WITH SEVERAL RIPPLES OF LOW PRESSURE MOVING ALONG THE
BOUNDARY. THE FRONT THEN MOVES OFFSHORE SUNDAY NIGHT INTO MONDAY.
HIGH PRESSURE APPROACHES THE REGION TUESDAY...THEN CRESTS OVER
THE REGION WEDNESDAY. AN AREA OF LOW PRESSURE INTENSIFIES AS
IT SLOWLY APPROACHES THE MID ATLANTIC STATES AND REMAINS SOUTH OF
THE REGION THURSDAY. HIGH PRESSURE BUILDS IN FOR FRIDAY AND
SATURDAY.
&&
.NEAR TERM /THROUGH TODAY/...
STRONG CONVECTIVE CELLS ALREADY DEVELOPING THIS MORNING TO THE
SOUTH AND WEST. INSTABILITY IS CURRENTLY WEAK OVER OUR
AREA...HOWEVER A STRONG CELL OR TWO IS POSSIBLE OVER SOUTHERN NH
THIS MORNING. HEAVIER PRECIP NOW OVER NEW YORK WILL SPREAD INTO
NH AND ME THIS MORNING WITH EMBEDDED THUNDERSTORMS. QPF AMOUNTS
THIS MORNING WILL AVERAGE LESS THAN A HALF INCH.
THE THREAT FOR SEVERE STORMS WILL INCREASE THIS AFTERNOON AS A
STRONGER AREA OF VORTICITY NOW OVER SOUTHERN ONTARIO SHARPENS AND
BECOMES SLIGHTLY NEGATIVELY TILTED AS IT MOVES OVER NEW ENGLAND.
DEPENDING ON HOW FAST THE MORNING CONVECTION CLEARS OUT...STRONG
SURFACE HEATING WILL LIKELY RESULT IN SBCAPES AROUND 1500-2000
J/KG OVER SOUTHERN NH AND WESTERN ME ALONG THE PREFRONTAL TROUGH.
0-1KM SHEAR WILL BE AROUND 25-30 KTS WITH BULK SHEAR APPROACHING
50-60 KTS...DEFINITELY ENOUGH FOR A FEW SUPERCELLS. LARGE
HAIL...DAMAGING WINDS...AND EVEN A COUPLE TORNADOES WILL BE
POSSIBLE.
&&
.SHORT TERM /TONIGHT/...
RAIN CHANCES WILL TAPER OFF MOST LOCATIONS TONIGHT AS THE UPPER
LEVEL WAVE PASSES BY. NORTHERN ZONES WILL SEE A HIGHER CHANCE OF
RAIN AS THE TRUE COLD FRONT FINALLY REACHES THE REGION AND
ANOTHER AREA OF UPPER LEVEL ENERGY PASSES BY. CLOUDS WILL PERSIST
OVERNIGHT AS YET ANOTHER LOW PRESSURE APPROACHES FROM THE GREAT
LAKES REGION. RAINFALL FROM THIS SYSTEM WILL NOT BEGIN IN EARNEST
HOWEVER UNTIL SUNDAY MORNING. LOWS WILL BE COOLER IN THE NORTH
BEHIND THE FRONTAL BOUNDARY AND WARMER ALONG THE COAST AHEAD OF
IT...RANGING FROM THE MID 40S NORTH TO THE LOWER 60S SOUTH.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
RATHER CRUEL WAKE UP FOR SUNDAY AS DEEP SHORTWAVE DIGS INTO THE
NORTHEAST. BOTH GFS AND ECMWF SHOWING VERY SIMILAR TRACKS AND
INTENSITY WITH THE AXIS OF HEAVIEST PRECIP ACROSS SOUTHERN NEW
HAMPSHIRE AND COASTAL MAINE. ONLY DIFFERENCE NOTED IS THE SLIGHTLY
FASTER SURFACE LOW IN THE ECMWF. WITH THE UPPER TROUGH FORECAST TO
GRADUALLY CLOSE OFF SUNDAY NIGHT HAVE TRENDED THE FORECAST
TOWARD THE SLOWER GFS. LOOKING LIKE A GOOD 1 TO 2 INCH RAINFALL
ACROSS SOUTHERN ZONES WITH LOCALLY HIGHER AMOUNTS. A VERY
NOTICEABLE DIFFERENCE WILL BE HIGH TEMPERATURES WHICH WILL ONLY
REACH THE LOWER TO MID 60S IN SOUTHERN ZONES AND THAT MAY BE
OPTIMISTIC.
LOW PRESSURE WILL SLOWLY TRACK NORTHEAST ALONG THE MAINE COAST
SUNDAY NIGHT BRINGING AN END TO STEADY RAIN IN SOUTHERN ZONES.
EXPECT RAIN OR SHOWERS TO PERSIST THROUGH THE NIGHT IN NORTHERN
ZONES IN DEVELOPING UPSLOPE FLOW. CLOUDS WILL LIKELY HANG IN FOR
MUCH OF THE NIGHT ELSEWHERE WITH SCATTERED SHOWERS. NORTHWEST FLOW
WILL INCREASE AND BECOME FAIRLY GUSTY AFTER MIDNIGHT AS THE LOW
PULLS AWAY.
CLOSED UPPER LOW SLOWLY CROSSES THE FORECAST AREA ON MONDAY
RESULTING IN A MOSTLY CLOUDY DAY WITH A LINGERING CHANCE OF
SHOWERS. BEST CHANCE OF PRECIP WILL AGAIN BE IN THE MOUNTAINS
WHILE THERE WILL BE LESS OF A CHANCE IN SOUTHERN SECTIONS ALONG
WITH A FEW BREAKS OF SUN. TEMPERATURES WILL AGAIN BE BELOW NORMAL
WITH READINGS ONLY IN THE UPPER 50S TO MID 60S.
PARTIAL CLEARING ON TAP FOR MONDAY NIGHT AS UPPER LOW LIFTS OUT OF
THE NORTHEAST. JUST A CHANCE OF A LINGERING SHOWER IN THE
MOUNTAINS THROUGH THE FIRST HALF OF THE NIGHT BUT THE REMAINDER OF
THE REGION SHOULD SEE A DRY NIGHT.
HIGH PRESSURE BUILDING IN FROM THE WEST ON TUESDAY SHOULD RESULT
IN MORE IN THE WAY OF SUNSHINE WITH TEMPERATURES MAKING A SLIGHT
REBOUND. SHOULD BE ENOUGH MOISTURE LINGERING TO KICK OFF SOME
CLOUDS...ESPECIALLY IN THE NORTH AND EAST.
HIGH PRESSURE FORECAST TO CREST OVER THE REGION EARLY WEDNESDAY
BEFORE QUICKLY MOVING OFFSHORE IN THE AFTERNOON. SHORTWAVE
APPROACHING FROM THE WEST MAY SPILL SOME HIGH CLOUDS INTO THE
REGION IN THE AFTERNOON BUT A MAJORITY OF THE DAY WILL BE MOSTLY
SUNNY.
SHORTWAVE DROPS INTO THE NORTHEAST WEDNESDAY NIGHT WITH THE
SURFACE LOW PASSING OUT TO SEA WELL SOUTH OF NEW ENGLAND. VERY
LITTLE IN THE WAY OF ORGANIZATION IN NORTHERN NEW ENGLAND WITH
JUST VARIABLE CLOUDINESS AND A CHANCE OF SHOWERS OVERNIGHT.
UPPER TROUGH CROSSES THE AREA ON THURSDAY KEEPING CLOUDS AND A
CHANCE OF SHOWERS IN THE FORECAST FOR THE ENTIRE AREA. EXPECT ANY
RAINFALL TO BE LIGHT AND SPOTTY.
WARM UP ON THE WAY FOR THE END OF THE WEEK AS UPPER LEVEL RIDGE
BUILDS INTO THE NORTHEAST. HIGH PRESSURE WILL BUILD OVER THE
REGION THURSDAY NIGHT AND WILL CREST OVER THE AREA ON FRIDAY.
RETURN FLOW ON THE BACKSIDE OF THIS SYSTEM WILL BRING WARMER AIR
BACK INTO THE REGION FRIDAY NIGHT AND SATURDAY. WARM SOUTHWEST
FLOW SHOULD PUSH TEMPERATURES WELL INTO THE 80S FOR SATURDAY UNDER
MOSTLY SUNNY SKIES.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM...IFR CONDITIONS WILL DEVELOP OVER ALL SITES LATER THIS
MORNING IN TSRA AND BR. CONDITIONS WILL IMPROVE TO VFR FROM WEST
TO EAST LATE THIS AFTERNOON. LOW LEVEL MOISTURE WILL REMAIN AND
EXPECT STRATUS AND FOG FOR SUNDAY MORNING.
LONG TERM...IFR/LIFR CEILINGS AND VSBY SUNDAY IMPROVING TO
MVFR/IFR SUNDAY NIGHT. SOME MVFR CEILINGS LINGER THROUGH
MONDAY....ESPECIALLY IN THE MOUNTAINS. BECOMING VFR MONDAY NIGHT.
VFR TUESDAY AND WEDNESDAY.
&&
.MARINE...
SHORT TERM...HAVE ISSUED A SCA THROUGH SUNDAY MORNING FOR
INCREASING WAVES AND GUSTY WINDS AHEAD OF A LOW PRESSURE SYSTEM.
LONG TERM...SCA'S WILL BE LIKELY FOR SUNDAY NIGHT AND MONDAY.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 10 AM THIS
MORNING TO 8 AM EDT SUNDAY FOR ANZ150-152-154.
&&
HANES/SINSABAUGHHazardous weather outlook, Jun 5, 4:20 AM EST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
520 AM EDT SAT JUN 5 2010
MEZ012>014-018>028-NHZ004>010-013-014-060930-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
520 AM EDT SAT JUN 5 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS LIKELY TODAY. SOME THUNDERSTORMS MAY BE
STRONG AND CONTAIN HAIL AND STRONG GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ150>154-060930-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
520 AM EDT SAT JUN 5 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS LIKELY TODAY. SOME THUNDERSTORMS MAY BE
STRONG AND CONTAIN HAIL AND STRONG GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
MEZ007>009-NHZ001>003-060930-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-
520 AM EDT SAT JUN 5 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS LIKELY TODAY. SOME THUNDERSTORMS MAY BE
STRONG AND CONTAIN HAIL AND STRONG GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 5, 4:46 AM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
546 AM EDT SAT JUN 5 2010
MEZ018-019-NHZ006-051030-
INTERIOR CUMBERLAND-INTERIOR YORK-SOUTHERN CARROLL-
546 AM EDT SAT JUN 5 2010
...STRONG THUNDERSTORMS WILL IMPACT YORK COUNTY...CUMBERLAND COUNTY
AND CARROLL COUNTY THROUGH 630 AM EDT...
AT 546 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF OSSIPEE...MOVING EAST
AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
WENTWORTH STATE PARK...WAKEFIELD...OSSIPEE...BROOKFIELD...WEST
NEWFIELD...EFFINGHAM...PARSONSFIELD...NEWFIELD...LIMERICK AND CORNISH
THROUGH 630 AM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
LAT...LON 4370 7122 4379 7095 4379 7093 4380 7091
4381 7080 4384 7079 4391 7059 4368 7051
4354 7112 4355 7113 4357 7113 4354 7117
SHSpecial weather statement, Jun 5, 5:20 AM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
620 AM EDT SAT JUN 5 2010
NHZ003>006-009-051100-
BELKNAP-NORTHERN CARROLL-NORTHERN GRAFTON-SOUTHERN CARROLL-SOUTHERN
GRAFTON-
620 AM EDT SAT JUN 5 2010
...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...GRAFTON COUNTY
AND CARROLL COUNTY THROUGH 700 AM EDT...
AT 621 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER ALEXANDRIA...OR ABOUT 11 MILES
SOUTHWEST OF PLYMOUTH...MOVING NORTHEAST AT 45 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WELLINGTON STATE PARK...
ALEXANDRIA...HEBRON...GROTON...DORCHESTER...BRISTOL...RUMNEY...NEW
HAMPTON...PLYMOUTH AND ELLSWORTH THROUGH 700 AM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
LAT...LON 4378 7203 4416 7140 4367 7106 4351 7168
4357 7174 4356 7178
SHEvent by event
8 hail, 4 thunderstorm wind, 1 tornado, 1 funnel cloud. Local standard time, as filed.
Thunderstorm Wind, Cumberland
- When
- June 5, 5:25 AM EST to 5:29 AM EST
- Where
- Cumberland County, 1.47 mi SSE of Raymond
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.880, -70.460
A severe thunderstorm downed trees on power lines near Raymond on Roosevelt Trail Road.
Thunderstorm Wind, Cumberland
- When
- June 5, 5:30 AM EST to 5:33 AM EST
- Where
- Cumberland County, 0.69 mi S of White Rock
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.740, -70.470
A severe thunderstorm downed trees on Plummer Road in Gorham.
Hail, Oxford
- When
- June 5, 4:10 PM EST to 4:13 PM EST
- Where
- Oxford County, 1.47 mi NNW of South Paris
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 44.240, -70.510
An Oxford County policeman reported witnessing a funnel cloud just before golf ball sized hail fell near Bisco Road in South Paris.
Tornado, Oxford
- When
- June 5, 4:19 PM EST to 4:28 PM EST
- Where
- Oxford County, 2 mi ESE of South Paris to 4.1 mi ENE of Oxford Kimballs Arpt
- Rating
- EF1
- Path length
- 4.2 mi
- Path width
- 300 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 44.207, -70.464
A tornado touched down in the town of Paris and traveled through parts of the towns of Oxford and Hebron. The tornado touched down near the intersection of Hebron Road and Inman Road in Paris...crossed Hebron Road in Oxford...and then lifted off the ground near Merrill Hill Road in Hebron. The greatest damage occurred near where it crossed Hebron Road in Oxford where maximum winds were estimated at near 90 mph...causing the tornado to be rated an E-F1 on the enhanced Fujita Scale. The tornado was on the ground for about 4.20 miles and had a maximum width of about 300 yards.
Along its path...the tornado uprooted or snapped hundreds of trees as it traveled through mostly wooded areas. The tornado also flipped over a camper trailer...and falling trees damaged several structures.
Hail, Oxford
- When
- June 5, 4:20 PM EST to 4:24 PM EST
- Where
- Oxford County, 1.38 mi S of Paris
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 44.250, -70.500
A severe thunderstorm produced 2 inch hail near South Paris.
Thunderstorm Wind, Oxford
- When
- June 5, 4:28 PM EST to 4:32 PM EST
- Where
- Oxford County, 4.04 mi WSW of Hebron
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 44.200, -70.420
A severe thunderstorm downed trees and power lines on Hebron Road in Hebron.
Hail, Oxford
- When
- June 5, 4:31 PM EST to 4:34 PM EST
- Where
- Oxford County, 0.85 mi NW of East Hebron
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.230, -70.330
A severe thunderstorm produced 1.25 inch hail in Hebron.
Hail, Androscoggin
- When
- June 5, 4:38 PM EST to 4:41 PM EST
- Where
- Androscoggin County, 0.85 mi NE of North Auburn
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 44.180, -70.260
A severe thunderstorm produced 1 inch hail 5 miles south of Turner.
Thunderstorm Wind, Androscoggin
- When
- June 5, 4:38 PM EST to 4:41 PM EST
- Where
- Androscoggin County, 0.72 mi WNW of Rumford Jct
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 44.075, -70.263
A severe thunderstorm downed trees at the intersection of Hotel Road and Manly Road near Auburn.
Funnel Cloud, Androscoggin
- When
- June 5, 4:42 PM EST to 4:45 PM EST
- Where
- Androscoggin County, 0.69 mi N of Minot
- Reported by
- Amateur Radio
- Coordinates
- 44.090, -70.320
A funnel cloud associated with a severe thunderstorm was reported in the town of Minot.
Hail, Androscoggin
- When
- June 5, 4:47 PM EST to 4:50 PM EST
- Where
- Androscoggin County, 0.85 mi SW of Greene
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.190, -70.140
A severe thunderstorm produced 1 inch hail in Greene.
Hail, Kennebec
- When
- June 5, 5:01 PM EST to 5:03 PM EST
- Where
- Kennebec County, Litchfield Corners
- Measured
- 0.75 in hail
- Reported by
- Airplane Pilot
- Coordinates
- 44.130, -69.970
A thunderstorm produced .75 inch hail in Litchfield.
Hail, Lincoln
- When
- June 5, 5:25 PM EST to 5:28 PM EST
- Where
- Lincoln County, Wiscasset
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.000, -69.670
A severe thunderstorm produced 1 inch hail in Wiscasset.
Hail, Kennebec
- When
- June 5, 5:45 PM EST to 5:49 PM EST
- Where
- Kennebec County, Litchfield Corners
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.130, -69.970
A severe thunderstorm produced 1 inch hail in Litchfield. A possible funnel cloud was also observed at the time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Ohio, June 5 to 6, 20107 deaths · 28 injured · $103 million · EF4 · 15 events
- Tornadoes and Flash Flood in Illinois, June 5 to 6, 20101 death · 31 injured · $12 million · EF3 · 15 events
- Tornadoes and Flash Flood in Michigan, June 5 to 6, 201011 injured · $61 million · EF2 · 10 events
- Tornadoes and Damaging Winds in Indiana, June 5 to 6, 20104 injured · $1.2 million · EF3 · 9 events
- Tornadoes and Damaging Wind in Illinois, June 5, 2010$87 million · EF2 · 12 events
- Tornadoes and Damaging Winds in Michigan, June 5, 2010$900,000 · EF2 · 8 events
- Tornado and Flash Flooding in Illinois, June 5, 2010$1.0 million · EF2 · 3 events
- Tornado and Damaging Winds in Ohio, June 5, 2010$500,000 · EF2 · 3 events
- Excessive Heat in Nevada, June 5 to 6, 20101 death · 1 event
- Tornado and Flash Flooding in Michigan, June 5 to 6, 2010$2.3 million · EF1 · 5 events
- Flooding in Utah, June 5 to 10, 2010$6.5 million · 2 events
- Tornado and Flash Flooding in Ohio, June 5, 2010$655,000 · EF1 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238841, 238842, 238831, 247083, 238833, 238843, 238834, 238835, 238844, 238830, 238836, 238837, 238838, 238839.